MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C3260
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a basilar tip aneurysm using a penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, the physician advanced a pc400 in the target vessel using a px slim; however, the pc400 would not take its intended shape or sit properly.It was reported that the physician believed the pc400 had stretched.Therefore, the pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0, 26.0, 74.0, and 84.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.Results: evaluation of the returned pc400 revealed offset coil winds throughout the length of the embolization coil.If the pc400 is forcefully manipulated against resistance, damage such as offset coil winds may occur.These offset coil winds may have contributed the pc400 not taking shape during the procedure.No other devices associated with the complaint were returned for evaluation, therefore, the root cause of resistance could not be determined.Further evaluation revealed kinks throughout the length of the pusher assembly.These kinks were likely incidental to the reported complaint.The introducer sheath could not be advanced over the proximal kink in the pusher assembly during the functional test, and therefore, the pc400 could not be functionally tested.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 and is being included on this follow-up #02:(b)(4).1.Section h.Box 2.If follow-up, what type? h3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9826198
Report Number3005168196-2020-00344
Device Sequence Number13794884
Product Code HCG
UDI-Device Identifier00814548012001
UDI-Public00814548012001
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model Number4002C3260
Device Catalogue Number4002C3260
Device Lot NumberF85608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer06/02/2020
06/02/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date06/06/2020
06/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Date Report Sent to FDA01/01/2005